Wyoming, 2007Winter Storm in Wyoming, March 28 to 29, 2007
March 28 to 29, 2007 · NWS CYS · 7 events in 7 counties and zones
A winter storm system brought snow and strong winds to much of southeast Wyoming producing near blizzard conditions at times. One to 2 feet of snow was reported over the mountains, with drifts in excess of 6 feet also reported at a few locations.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm system brought snow and strong winds to much of southeast Wyoming producing near blizzard conditions at times. One to 2 feet of snow was reported over the mountains, with drifts in excess of 6 feet also reported at a few locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 27, 2:16 PM MST, 10 hours 59 minutes earlier.
Area forecast discussion, Mar 27, 2:16 PM MST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
316 PM MDT TUE MAR 27 2007
.SHORT TERM...THROUGH WED NIGHT...THE BIG STORY IS THE WEATHER
ASSOCIATED WITH THE POTENT UPPER CUTOFF LOW THAT WILL IMPACT WY
WED AND WED NIGHT. THE CUTOFF WILL MOVE OVER UT TONIGHT...THEN
MODELS DIVERGE SOMEWHAT ON THE SOLUTION. NAM IS STRONGER THAN THE
GFS IS WITH THE CUTOFF LOW...THUS UNCERTAINTY EXISTS REGARDING THE
STRENGTH OF THE CUTOFF. MODELS ARE CLOSER ON THE MOVEMENT OF THE
CUTOFF AND PROG THE CENTER OF IT TO BE OVER EAST CENTRAL WYOMING
BY LATE WED NIGHT. AN ELONGATED SURFACE LOW WILL EXTEND FROM
SOUTHERN MT SOUTHWARD OVER CO BY LATE TONIGHT...WITH MODELS
DIFFERING ON THE CENTER OF THE LOW PRESSURE SYSTEM. THE LOW SHOULD
BE LOCATED OVER THE WESTERN NEB PANHANDLE BY LATE WED...THEN THE
GFS IS QUICKER THAN THE NAM IN KICKING THE LOW NORTHEASTWARD OVER
THE GREAT PLAINS WED NIGHT. AT THIS POINT AM INCLINED TO FORECAST
CONSERVATIVELY AND STAY IN CLOSE COLLABORATION WITH NEIGHBORING
NWS OFFICES. WILL MENTION A CHANCE OF SHOWERS WITH A FEW
THUNDERSTORMS TONIGHT AS MOISTURE AND DYNAMICS INCREASE AHEAD OF
THE ADVANCING LOW. A PACIFIC COLD FRONT WILL MOVE INTO THE WESTERN
HALF OF THE FORECAST AREA TONIGHT. TEMPERATURES TONIGHT WILL BE
WELL ABOVE NORMAL. WITH THE LOW LEVEL MOISTURE IN PLACE EAST OF
THE MOUNTAINS ALONG WITH VIGOROUS SURFACE BASED UPSLOPE
FLOW...WILL MENTION FOG LATE TONIGHT AND WED MORNING PRIMARILY
FROM THE LARAMIE RANGE EASTWARD. WILL CARRY RELATIVELY HIGH POPS
WED FOR SHOWERS...WITH MAINLY AFTERNOON THUNDERSTORMS IN THE
WESTERN NEB PANHANDLE. WED WILL BE COOLER WITH WINDY AREAS. AREAS
OF THE WESTERN NEB PANHANDLE MAY APPROACH WIND ADVISORY CRITERIA
BUT AT THIS POINT IT LOOKS PRETTY MARGINAL. WILL CONTINUE THE
WINTER STORM WATCH STARTING WEDNESDAY EVENING FOR THE WESTERN HALF
OF THE FORECAST AREA. TEMPS WED NIGHT WILL BE COLDER AND SHOULD BE
CLOSER TO NORMAL.
.LONG TERM...THURSDAY THROUGH TUESDAY...GFS IS COMING MORE IN LINE
WITH THE ECMWF HOWEVER BY 00Z FRI THE GFS HAS THE UPPER LOW OVER
WY...WHEREAS THE ECMWF HAS THE UPPER LOW CENTERED OVER WRN CO.
AGREE WITH HPC THAT ECMWF HAS BETTER PLACEMENT. VERY MOIST UPSLOPE
FLOW COMBINED WITH PVA THUR...WILL RESULT IN A CHANCE OF SNOW ACROSS
THE ENTIRE CWA. THE SNOW MAY MIX WITH OR CHANGE TO RAIN EAST OF THE
LARAMIE RANGE THURSDAY AFTERNOON. WILL KEEP WINTER STORM WATCH IN
PLACE FOR THE LARAMIE RANGE AND WEST THROUGH 00Z FRI. UP TO 20
INCHES OF SNOW IS POSSIBLE IN THE MOUNTAINS BY THURSDAY EVENING. BY
12Z FRI...BOTH MODELS HAVE THE UPPER LOW OVER SE WY. WILL CONTINUE
WITH A CHANCE OF SNOW ACROSS THE CWA FRI...RAIN EAST OF THE LARAMIE
RANGE IN THE AFTERNOON. ON SAT...THE UPPER LOW WILL MOVE ACROSS THE
PLAINS AND INTO THE MIDWEST. THIS WILL RESULT IN NW FLOW ALOFT OVER
THE CWA AND DOWNSLOPE WINDS AT THE SURFACE...LEADING TO DRY AND
WARMER CONDITIONS. DRY CONDITIONS WILL CONTINUE SUNDAY THROUGH
TUESDAY AS WESTERLY FLOW OCCURS ALOFT WITH DOWNSLOPE WINDS AT THE
SURFACE. THE ONLY EXCEPTION IS AN UPPER TROUGH WHICH MAY SWING
THROUGH THE AREA SUNDAY NIGHT. THIS FEATURE WILL NEED TO BE WATCHED
FOR POSSIBLE MENTION OF SHOWERS SUNDAY NIGHT INTO EARLY MON
MORNING. HIGH TEMPERATURES WILL BE AROUND 10 DEGREES BELOW NORMAL
THURSDAY...AROUND NORMAL FRIDAY...THEN 5 TO 10 DEGREES ABOVE NORMAL
FOR SATURDAY THROUGH TUESDAY.
&&
.AVIATION...VFR CEILINGS AND VISIBILITIES WILL LOWER TO MVFR AND
IFR CATEGORIES OVERNIGHT TONIGHT FROM THE LARAMIE RANGE EASTWARD
AS FOG IS EXPECTED TO REFORM. AREAS OF STRONG AND GUSTY SURFACE
WINDS WILL OCCUR UNTIL 01Z WITH A STRONG SURFACE PRESSURE
GRADIENT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 6 PM WEDNESDAY TO 6 PM THURSDAY FOR
WYZ059-WYZ061-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066.
NE...NONE.
&&
SHORT TERM/AVIATION...JR
LONG TERM....KMDHazardous weather outlook, Mar 27, 1:00 PM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT TUE MAR 27 2007
WYZ063-281615-
SNOWY RANGE-
200 PM MDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS ALONG WITH SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. BRIEF WIND GUSTS TO 45
MPH WILL BE POSSIBLE NEAR THE THUNDERSTORMS. RAIN AND SNOW SHOWERS
WILL BECOME MORE NUMEROUS TOWARDS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WATCH IN EFFECT WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON. HEAVY SNOW WILL SPREAD ACROSS THE MOUNTAINS WEDNESDAY
AFTERNOON..WITH SIGNIFICANT ACCUMULATION POSSIBLE BY FRIDAY. ONE
TO TWO FEET OF SNOW IS POSSIBLE IN THE HIGHER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ059-061-062-064-065-281615-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
200 PM MDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY...
WITH GUSTY WINDS AND SMALL HAIL POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WATCH IS IN EFFECT WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. HEAVY SNOW WILL SPREAD ACROSS THE AREA
WEDNESDAY AFTERNOON..WITH SIGNIFICANT ACCUMULATION POSSIBLE BY
FRIDAY. ONE TO TWO FEET OF SNOW IS POSSIBLE IN THE HIGHER
MOUNTAINS...WITH UP TO A FOOT IN THE LOWER ELEVATIONS OF
CARBON...ALBANY...AND CONVERSE COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-054-055-WYZ060-067-068-070-281615-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-PINE BLUFFS-
200 PM MDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY...
SOME WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL...ESPECIALLY
TOWARDS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW CLOUDS AND FOG WILL AFFECT THE REGION ON WEDNESDAY...WITH A
FEW EMBEDDED WEAK THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ066-069-281615-
LARAMIE RANGE-CHEYENNE FOOTHILLS-
200 PM MDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR
THE SOUTHERN LARAMIE RANGE. VISIBILITIES WILL BE SEVERELY LIMITED
DUE TO LOW CLOUDS AND FOG.
WINDY CONDITIONS ALONG WITH SCATTERED SHOWERS AND A FEW SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. BRIEF WIND GUSTS TO 45
MPH WILL BE POSSIBLE NEAR THE THUNDERSTORMS. RAIN AND SNOW SHOWERS
WILL BECOME MORE NUMEROUS TOWARDS EVENING
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WINTER STORM WATCH IS IN EFFECT FOR THE LARAMIE RANGE WEDNESDAY
NIGHT THROUGH THURSDAY AFTERNOON. HEAVY SNOW WILL SPREAD ACROSS
THE MOUNTAINS WEDNESDAY AFTERNOON..WITH SIGNIFICANT ACCUMULATION
POSSIBLE BY FRIDAY. ONE TO TWO FEET OF SNOW IS POSSIBLE IN THE
HIGHER ELEVATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JR
In the hours before
Local storm report, Mar 27, 8:46 PM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
946 PM MDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL GLENROCK 42.86N 105.86W
03/27/2007 M0.50 INCH CONVERSE WY TRAINED SPOTTER
ONE QUARTER INCH TO ONE HALF INCH DIAMETER HAIL REPORTED.
&&
MWEILANDWinter Storm, Converse
- When
- March 28, 1:15 AM MST to March 29, 5:00 PM MST
- Where
- Converse forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.841, -104.568 (the zone’s center; the record gives no point)
Snowfall amounts from 4 to 8 inches reported with unofficial amount near 12 inches. Visibilities occasionally less than 1/4 mile due to blowing snow with drifts in excess of 6 feet.
Winter Storm, Southwest Carbon
- When
- March 28, 1:15 AM MST to March 29, 5:00 PM MST
- Where
- Southwest Carbon forecast zone
- Reported by
- Law Enforcement
Estimated 12 inches of snowfall in Rawlins with higher amounts over higher terrain.
Winter Storm, North Carbon
- When
- March 28, 1:15 AM MST to March 29, 5:00 PM MST
- Where
- North Carbon forecast zone
- Reported by
- Public
Estimated 7 to 10 inches of snowfall with higher amounts over higher terrain.
Winter Storm, Snowy Range
- When
- March 28, 1:15 AM MST to March 29, 5:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- COOP Observer
Estimated 12 to 24 inches of snowfall reported over the Snowy and Sierra Madre ranges.
Winter Storm, Laramie Valley
- When
- March 28, 1:15 AM MST to March 29, 5:00 PM MST
- Where
- Laramie Valley forecast zone
- Reported by
- Law Enforcement
Snowfall amounts from 6 to 7 inches reported in Laramie with considerable blowing and drifting snow.
Winter Storm, Laramie Range
- When
- March 28, 1:15 AM MST to March 29, 5:00 PM MST
- Where
- Laramie Range forecast zone
- Reported by
- COOP Observer
Snowfall amounts from 6 to 9 inches reported with considerable blowing and drifting snow.
Winter Storm, Niobrara
- When
- March 29, 2:30 AM MST to 5:00 PM MST
- Where
- Niobrara forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.589, -104.570 (the zone’s center; the record gives no point)
Snowfall amounts from 4 to 6 inches reported with considerable blowing and drifting snow. Visibilities occasionally less than 1/4 mile due to blowing snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, March 28, 20072 deaths · 9 injured · $4.0 million · EF3 · 6 events
- Tornadoes and Flash Flood in Texas, March 28 to 29, 20071 death · 5 injured · $3.8 million · EF3 · 87 events
- Tornadoes and Flash Flood in Oklahoma, March 28 to 29, 20072 deaths · $183,000 · EF2 · 13 events
- Tornadoes and Hail in Kansas, March 28 to 29, 2007$776,000 · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, March 28 to 29, 2007$2.5 million · EF2 · 43 events
- Tornadoes and Hail in Nebraska, March 28 to 29, 2007$1.4 million · EF2 · 32 events
- Tornadoes and Hail in Texas, March 28, 2007$185,000 · EF2 · 4 events
- Tornado and Hail in Nebraska, March 28, 2007$460,000 · EF1 · 5 events
- Blizzard and Winter Storm in Wyoming, March 28 to 30, 20074 injured · $130,000 · 15 events
- Lightning Strike in Tennessee, March 28, 2007$500,000 · 1 event
- Hail in North Carolina, March 28, 2007$100,000 · 2 in hail · 12 events
- Tornadoes and Hail in Texas, March 28, 2007$35,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15370, 15379, 15380, 15381, 15390, 15396, 15374.